MAUDE Adverse Event Report: ARROW INTERNATIONAL, INC. (SUBSIDIARY OF TELEFLEX, INC.) ARROW FLEXTIP PLUS(R) EPIDURAL CATHETERIZATION KIT; CATHETER, CONDUCTION, ANESTHETIC

ARROW INTERNATIONAL, INC. (SUBSIDIARY OF TELEFLEX, INC.) ARROW FLEXTIP PLUS(R) EPIDURAL CATHETERIZATION KIT; CATHETER, CONDUCTION, ANESTHETIC
Model Number IPN045606
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per anesthesiologist, attempt at l4/5, os at multiple angles before lor (loss of resistance), unable to thread catheter smoothly.Considered thin epidural space at that level not suitable for epidural catheter.Attempt at l3/4, os at multiple angles before lor, again unable to thread catheter smoothly.Attempt at l5/s1, lor at 7 cm, epidural catheter advanced smoothly into epidural space.Resistance when retrieving needle, stopped pulling immediately on needle, and decided to pull needle and epidural catheter together.When needle removed, saw exposed inner wire from catheter.Pulled all of wire out.Compared pulled catheter to new catheter and noted approximately 5 cm of catheter presumed to remain in epidural space.Patient denied paraesthesias or neurological symptoms during all the attempts and after removal of catheter.Another catheter was placed without complication.Patient underwent cesarean section without complication.Neurosurgeon consulted.Ct scan order of the lumbar spine to determine the position of the retained catheter fragment.Ct scan confirmed presence of retained catheter at the l4-5 level, appeared to be epidural, left side extending into the proximal portion of the left l4-5 foramen.Laminotomy performed on [date redacted]- retained catheter fragment was successfully retrieved.Patient did well post operatively and was discharged [date redacted].
 
Event or Problem Description

Brand Name
ARROW FLEXTIP PLUS(R) EPIDURAL CATHETERIZATION KIT
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
ARROW INTERNATIONAL, INC. (SUBSIDIARY OF TELEFLEX, INC.)
2400 bernville road
reading PA 19605
MDR Report Key10471035
Report Number10471035
Device Sequence Number2345074
Product Code BSO
UDI-Device Identifier40801902005128
UDI-Public(01)40801902005128(17)210930(10)23F20D0276
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
Report Date (Section F) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN045606
Device Catalogue NumberAK-05501
Device Lot Number23F20D0276
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/31/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Weight97
Date Report Sent to FDA08/20/2020